Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 272, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 22, 2005, 7:14 PM CDT for Pittsburg County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 22, 2005, 7:52 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 152 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 230016 SVRTSA OKC121-230100- /O.NEW.KTSA.SV.W.0272.050723T0014Z-050723T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 714 PM CDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 800 PM CDT * AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED JUST WEST OF THE INDIAN NATIONS TURNPIKE IN FAR SOUTHERN PITTSBURG COUNTY...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN MAINLY OVER RURAL AREAS OF THE INDICATED COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3453 9567 3467 9568 3467 9597 3450 9594 $$
2 follow-up statements
000 WWUS54 KTSA 230038 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 737 PM CDT FRI JUL 22 2005 OKC121-230100- /O.CON.KTSA.SV.W.0272.000000T0000Z-050723T0100Z/ PITTSBURG OK- 737 PM CDT FRI JUL 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM CDT FOR PITTSBURG COUNTY... AT 734 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHERN PITTSBURG COUNTY ABOUT 4 MILES SOUTH OF PITTSBURG...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3453 9567 3467 9568 3467 9597 3450 9594 $$
000 WWUS54 KTSA 230052 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 753 PM CDT FRI JUL 22 2005 OKC121-230103- /O.CAN.KTSA.SV.W.0272.000000T0000Z-050723T0100Z/ PITTSBURG OK- 753 PM CDT FRI JUL 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3453 9567 3467 9568 3467 9597 3450 9594 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:52 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jul 22, 2:52 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 252 PM CDT FRI JUL 22 2005 .DISCUSSION... MAIN STORY FOR THE NEXT DAY OR TWO WILL BE THE HEAT AS TEMPERATURES CLIMB INTO THE TRIPLE DIGITS IN MANY LOCATIONS AGAIN ON SATURDAY. UPPER HIGH...CURRENTLY MOVING INTO THE CENTRAL PLAINS...WILL CONTINUE TO SHIFT SLOWLY SOUTHEAST THROUGH THE WEEKEND. WILL SEE A SLOW DECREASE IN TEMPERATURES SUNDAY INTO MONDAY AS THE UPPER HIGH MOVES TOWARD THE SOUTHEAST GULF COAST. GFS STILL PUSHING A WEAK COLD FRONT INTO THE AREA LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. THIS WILL LIKELY BE THE NEXT SIGNIFICANT CHANCE FOR PRECIPITATION AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE FRONTAL BOUNDARY AND PUSH SOUTH OVERNIGHT. SLIGHTLY COOLER AND LESS HUMID AIRMASS EXPECTED BY WEDNESDAY AS WEAK HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 80 104 80 100 / 0 0 0 10 FSM 76 103 76 101 / 10 10 10 10 MLC 75 100 76 98 / 0 0 0 10 BVO 73 103 73 100 / 0 0 0 10 FYV 72 100 72 96 / 0 0 0 10 BYV 75 100 75 96 / 10 10 10 10 MKO 74 103 74 100 / 0 0 0 10 MIO 75 103 75 100 / 0 0 0 10 F10 75 102 75 98 / 0 0 0 10 HHW 76 99 76 97 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ060. AR...NONE. && SHORT TERM FORECASTER ID= 23 LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Jul 22, 12:55 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CDT FRI JUL 22 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI JUL 22 2005 ...HEAT ADVISORY IN EFFECT FOR TULSA COUNTY THROUGH SATURDAY AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...TULSA METRO AREA. DISCUSSION... CONDITIONS RESPONSIBLE FOR THE OPPRESSIVE HEAT WILL CONTINUE THROUGH SATURDAY...WITH AFTERNOON HEAT INDICES ABOVE 105 DEGREES AND WARM OVERNIGHT LOW TEMPERATURES. THIS IS ESPECIALLY TRUE WITHIN THE TULSA METROPOLITAN AREA...WHERE THE URBAN EFFECTS WILL LIKELY KEEP LOW TEMPERATURES NEAR OR ABOVE 80 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR TULSA COUNTY THROUGH SATURDAY AFTERNOON. SEE THE LATEST STATEMENT /OKCNPWTSA/ FOR FURTHER DETAILS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...DANGEROUS HEAT INDEX POTENTIAL. SUNDAY...DANGEROUS HEAT INDEX POTENTIAL. MONDAY...DANGEROUS HEAT INDEX POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... HIGH TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL THROUGH MONDAY...WITH DANGEROUS HEAT INDICES POSSIBLE INTO EARLY NEXT WEEK. THE NEXT SIGNIFICANT CHANCE OF COOLER TEMPERATURES...ALONG WITH A CHANCE OF THUNDERSTORMS...WILL ARRIVE WITH A COLD FRONT WHICH IS FORECAST TO AFFECT THE AREA BY MID NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY WORKERS SHOULD BE PREPARED TO RESPOND TO AN INCREASE IN HEAT RELATED ILLNESSES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 22, 5:19 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT FRI JUL 22 2005
OKZ049-222245-
PUSHMATAHA OK-
519 PM CDT FRI JUL 22 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PUSHMATAHA
AT 519 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF NASHOBA...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...CLOUDY...FINLEY...SNOW...
NASHOBA AND STANLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:02 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 37 min |
| Jul 23, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 67 min |
| Jul 23, 4:07 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 32 min |
| Jul 23, 4:37 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 46 min |
| Jul 23, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 61 min |
| Jul 23, 4:59 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 61 min |
| Jul 23, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jul 23, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 54 min |
| Jul 23, 5:38 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 69 min |
| Jul 23, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 58 min |
| Jul 23, 6:28 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 35 min |
| Jul 23, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 38 min |
| Jul 23, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.